MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G56552
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unspecified procedure, the tip of a cxi support catheter separated.Another manufacturer's wire was placed via femoral access for a contralateral approach; however, the wire would not advance, and therefore the physician removed the wire and obtained pedal access.The user then removed the complaint device from the package to place it over the wire guide; however, the tip of the catheter separated prior to making patient contact.There have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
Event summary: as reported, during an unspecified procedure, the tip of a cxi support catheter separated.Another manufacturer's wire was placed via femoral access for a contralateral approach; however, the wire would not advance, and therefore the physician removed the wire and obtained pedal access.The user then removed the complaint device from the package to place it over the wire guide; however, the tip of the catheter separated prior to making patient contact.There have been no adverse effects to the patient reported.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record (dhr), the instructions for use, drawing, dimensional verification, and quality control data.The complainant returned one cxi support catheter to cook for investigation.Physical examination of the device revealed the tip on the returned device measured 5mm in length, which is within the 8mm plus or minus 3mm outlined in the specification.The damage to the device tip was unable to be seen under normal examination.The dino cam re-examination revealed the damage to the tip including the exposed fibers.Retraining of the responsible parties was completed on 21mar2022 as a result of this investigation.Cook reviewed the dhr.The dhr for the lot records no nonconformances.The subassembly lot records no relevant nonconformances.A database search for complaints reported related to the complaint lot reveals no additional complaints at this time.Therefore, cook determined that no nonconforming product exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ cook concluded that a manufacturing deficiency was the cause of the failure reported.The complaint lot was placed on stop ship and a field action was assessed for the tip failure.No field action was warranted as there is no increase in occurrence.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key13017440
Report Number1820334-2021-02692
Device Sequence Number17440298
Product Code KRA
UDI-Device Identifier00827002565524
UDI-Public(01)00827002565524(17)240430(10)13930321
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberG56552
Device Catalogue NumberCXI-2.6-18-150-0
Device Lot Number13930321
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/08/2021
Supplement Date Received by Manufacturer03/22/2022
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown